Janssen Inc. posted letters on Monday to consumers and health professionals to inform them of the risk of anaphylaxis linked to its Terazol 7 Vaginal Cream and Terazol 3 Dual-Pak Vaginal Cream/Vaginal Ovules. The products are used to treat infections caused by microbe Candida albicans.
The company said through Health Canada that there are "very rare cases of serious or even life-threatening" reactions of anaphylaxis or epidermal necrolysis among those treated with Terazol.
The drug’s warning section has been updated to include: “Anaphylaxis and Toxic Epidermal Necrolysis have been reported during terconazole therapy. TERAZOL® therapy should be discontinued if anaphylaxis or Toxic Epidermal Necrolysis develops. “
Signs and symptoms of severe skin reactions include:- Flu-like symptoms.
- Itching of the skin.
- Painful, red or purplish skin rash that spreads and blisters causing the top of the skin to shed.
- Mouth sores.
- Eye burning, itching and discharge.
Symptoms of anaphylaxis include a swollen face, lips, mouth, tongue or throat, and difficulty swallowing or breathing.
Consumers using Terazol who experience any of these symptoms should stop treatment and contact their health-care professional immediately.